Alert archive / California / Wind Advisories in 2022

Wind Advisory 48, NWS San Diego, CA

November 1, 2022Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Nov 1, 2022, 3:09 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 1, 2022, 12:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2022, 3:09 AM PDT (10:09 UTC)
In effect from
Nov 1, 2022, 12:00 PM PDT
Expired
Nov 2, 2022, 12:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2854 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

184 
WWUS76 KSGX 011009
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
309 AM PDT Tue Nov 1 2022

CAZ055-060-012300-
/O.NEW.KSGX.WI.Y.0048.221101T1900Z-221102T0400Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
309 AM PDT Tue Nov 1 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From noon today to 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Additional rounds of stronger winds are
  expected on Wednesday and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-062-065-012300-
/O.NEW.KSGX.WI.Y.0048.221101T2300Z-221102T0700Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
309 AM PDT Tue Nov 1 2022

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...From 4 PM this afternoon to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Additional rounds of stronger winds are
  expected on Wednesday and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
2 follow-up statements
957 
WWUS76 KSGX 011958
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1258 PM PDT Tue Nov 1 2022

CAZ055-060-020400-
/O.CON.KSGX.WI.Y.0048.000000T0000Z-221102T0400Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
1258 PM PDT Tue Nov 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Additional rounds of stronger winds are
  expected Wednesday afternoon into Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-062-065-020515-
/O.CON.KSGX.WI.Y.0048.221101T2300Z-221102T0700Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
1258 PM PDT Tue Nov 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...From 4 PM this afternoon to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Additional rounds of stronger winds are
  expected Wednesday afternoon into Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CO
308 
WWUS76 KSGX 020401
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
901 PM PDT Tue Nov 1 2022

CAZ055-060-020515-
/O.EXP.KSGX.WI.Y.0048.000000T0000Z-221102T0400Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
901 PM PDT Tue Nov 1 2022

...WIND ADVISORY HAS EXPIRED...

Winds will continue to decrease overnight.

$$

CAZ056-058-062-065-020700-
/O.CON.KSGX.WI.Y.0048.000000T0000Z-221102T0700Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
901 PM PDT Tue Nov 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...Through midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Gregoria

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 9:14 PM PDT, 5 hours 55 minutes earlier.

Area forecast discussion, Oct 31, 9:14 PM PDT, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
914 PM PDT Mon Oct 31 2022

.SYNOPSIS...
Cooler conditions will prevail for the rest of the work week as a
Pacific storm system moves across the Western USA. There is a chance
of rain and mountain snow late Tuesday through Thursday. Periods
of gusty southwest to west winds will start on Tuesday and
continue through Thursday morning. Patchy frost is possible across
the High Desert by Friday morning. Dry with slightly warmer
conditions will return over the upcoming weekend.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Update...

A longwave trough off the coast will be taking hold of area
weather through the rest of the work week. Onshore winds will be
strengthening through Wednesday. Temperatures will be cooling
noticeably. In fact, high temps on Tuesday will be 5-10 degrees
cooler than highs felt today. It will get even cooler and breezier
by Wednesday as showers also come into the picture.

How much rain falls is still in question with still quite a
spread off the GFS and EC ensembles with the latter showing more
rain as the EC captures more precip with the 2nd wave arriving
Wed night-Thu AM/slightly more displaced shortwave to the west.
It will be interesting to see the 00Z ensembles to see if GEFS
leans still on the drier side or goes slightly wetter. Either way,
rainfall does not look to be significant enough for flooding, but
a widespread rainfall along and west of the mountains this time
of the year is certainly most welcome.

See previous discussion below for more forecast details.

Forecast Highlights:
*Chance of rain and mountain snow late Tuesday through Thursday
 morning.
*Gusty southwest to west winds Tuesday through Thursday morning.
*Chance of frost in the High Desert Friday morning.

As a low pressure system moves into the US West Coast, cloud
coverage, winds, and chances of rain and mountain snow will increase
with decreasing temperatures. Winds will begin to increase ahead of
the front Tuesday afternoon and evening for the mountains and
deserts. Peak gusts of 40 to 50 mph expected. Gusty post-frontal
winds are expected Wednesday afternoon through Thursday morning from
the coastal waters to the deserts. Peak gusts for Wednesday
afternoon through Thursday will be 25 to 30 mph for the coast and
valleys, up to 35 mph in the deserts, and 40 to 55 in the mountains.
The strongest mountain winds will be in San Diego and Riverside
counties.

The incoming system will bring a chance of rain and mountain snow.
Light showers ahead of the front could begin late Tuesday with the
main frontal precipitation expected Wednesday morning, moving
northwest to southeast into  early Wednesday afternoon. Residual
showers from the upper low could linger late Wednesday night into
early Thursday and be more focused to the mountains. Storm total
rainfall is expected to be 0.05-0.20 inches at the coast, 0.10-0.30
inches in the valleys, 0.20-0.50 inches in the mountains, and little
to none in the deserts. Snow levels will start around 7000 feet
early Wednesday morning, falling to around 5000 feet on Wednesday
evening, and 4500 feet Thursday. Snow totals will be a trace to 1
inch from 4500-6000 feet and 1 to 2 inches above 6000 feet.

Cooler temperatures are expected with this system. By Wednesday,
high temperatures are forecast to be up to 10 degrees below average
at the coast, 15 to 20 degrees below average for the inland valleys
and mountains, and 10 to 15 degrees below average for the deserts.
Further cooling is expected Thursday, especially for places away
from the coast where highs will be closer to 15 to 20 degrees below
average. Frost is possible Friday morning in portions of the High
Desert. Gradual warming is expected next weekend into early next
week but highs are forecast to remain a few degrees below average.
Cloud coverage will be greatest Tuesday and Wednesday. Offshore flow
Thursday afternoon into Friday will help limit low cloud coverage.
Right now, offshore flow looks weak but there are still some
differences in global ensembles when it comes to where the low will
be positioned. Clusters with more ECMWF members have the low moving
slower than clusters with majority Canadian and GEFS members.

&&

.AVIATION...
010315Z...Moderate confidence of SCT010-020 at the coast this
evening becoming BKN010-020 between 08Z-13Z and impacting KSAN, KCRQ
and KSNA through 18Z. CIGS lifting to 020-030 through 21Z Tue and
becoming SCT020-030 at times.

Elsewhere...BKN100-200 tonight and Tuesday.

&&

.MARINE...
Southwest winds 5-15 kt Tuesday and Tuesday night shifting northwest
and increasing to 15-25 kt early Wednesday morning and continuing
through the day, then increasing to 20-30 kt Thursday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Gregoria (Update)/CO (Previous Discussion)
AVIATION/MARINE...Moede

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 1:31 PM PDTSmall Craft AdvisorySGX54 hr

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.